Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 292, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 11, 2008, 3:10 PM CDT for Chambers County, Lee County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2008, 3:10 PM CDT (20:10 UTC)
- Expired
- Jun 11, 2008, 4:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chambers County, AL, Lee County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:24 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 11, 12:24 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1224 PM CDT WED JUN 11 2008 .UPDATE...18Z AVIATION DISCUSSION. && .DISCUSSION... WITH MUCH LESS CLOUD COVER THIS MORNING THAN YESTERDAY MORNING ...TEMPERATURES HAVE WARMED UP INTO THE MID TO UPPER 80S...WITH AUBURN ALREADY HITTING 90. EXPECTED CU FIELD HAS DEVELOPED ACROSS THE AREA...MAINLY FOCUSED ACROSS THE CENTRAL PORTION OF THE FORECAST AREA...WHERE A WEAK MOISTURE CONVERGENCE BOUNDARY IS LOCATED. LOOKING AT THE CURRENT WATER VAPOR IMAGERY AND 12Z UPPER AIR SOUNDINGS AT LOCATIONS TO THE NORTH...A MID LEVEL LAYER OF DRIER AIR IS PUSHING SOUTHEASTWARD INTO THE AREA. CURRENT RADAR SHOWS A COUPLE SHOWERS BUILDING ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA...AND EXPECT THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE DAY. WITH DRIER AIR FILTERING INTO THE NORTHEAST...FEEL THAT MOST OF THE ACTIVITY WILL BE ACROSS THE SOUTH...WHERE DEWPOINTS ARE IN THE LOW 70S. STRONGER STORMS THAT DEVELOP WILL BE SLOW MOVING...PRODUCING HEAVY RAINFALL...AND POSSIBLE GUSTY WINDS AND HAIL. GIVEN THE CURRENT TEMPERATURE READINGS...HIGHS THIS AFTERNOON IN THE MID 90S AREAWIDE ARE NOT OUT OF THE QUESTION. WITH A DEVELOPING CU FIELD AND SCATTERED SHOWERS/THUNDERSTORMS...TOOK A CONSERVATIVE APPROACH WITH AFTERNOON HIGHS AND ADJUSTED FORECASTED VALUES UP ONLY A FEW DEGREES...WITH HIGHS IN THE MID 90S ACROSS THE SOUTH...AND LOW 90S IN THE NORTH. UPDATED ZONES ALREADY OUT. 14 && .AVIATION...18Z TAF DISCUSSION. ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE AT ALL AVIATION TAF SITES THROUGH THE EARLY EVENING. SOME STRONG STORMS ARE ANTICIPATED SO A SUDDEN WIND SHEAR CHANGE AND HAIL IS EXPECTED IN THE NEAR-STORM ENVIRONMENT. MUCH OF THE STRONGER CONVECTION SHOULD BE ENDING SEVERAL HOURS AFTER SUNSET...HOWEVER SOME SHOWERS AND ISOLATED THUNDER COULD PERSIST THROUGH THE OVERNIGHT. FOG DEVELOPMENT IS POSSIBLE AT LOCATIONS THAT RECEIVE HIGHER RAINFALL. DID NOT INCLUDE LOWER VISIBILITIES IN THIS ISSUANCE. 14 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 11, 5:30 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CDT WED JUN 11 2008 ALZ011>015-017>050-121030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 530 AM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL ALABAMA BETWEEN NOON AND 9 PM. A MAJORITY OF THE ACTIVITY WILL DEVELOP DURING AND JUST AFTER THE MAXIMUM AFTERNOON HEATING ALONG A SLOW MOVING SURFACE BOUNDARY. STRONG WINDS UP TO 45 MPH AND HAIL ARE THE MAIN THREATS WITH THESE STORMS. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 10:10 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1010 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 5 ENE COLUMBIANA 33.20N 86.52W
06/10/2008 E0.75 INCH SHELBY AL PUBLIC
DIME TO PENNY SIZE HAIL WAS REPORTED ALONG LAY LAKE NEAR
BEES WAX GROCERY.
&&
LINHARESLocal storm report, Jun 11, 10:11 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 5 ENE COLUMBIANA 33.20N 86.52W
06/10/2008 SHELBY AL PUBLIC
A FEW TREES WERE BLOWN DOWN NEAR LAY LAKE.
&&
LINHARESSpecial weather statement, Jun 11, 2:28 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 228 PM CDT WED JUN 11 2008 ALZ037-038-047-112015- CHAMBERS-LEE-TALLAPOOSA- 228 PM CDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...LEE AND TALLAPOOSA COUNTIES UNTIL 315 PM CDT... AT 228 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR CAMP HILL. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CAMP HILL. DADEVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Jun 11, 2:55 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT WED JUN 11 2008 ALZ037-038-112030- CHAMBERS-TALLAPOOSA- 255 PM CDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS AND TALLAPOOSA COUNTIES UNTIL 330 PM CDT... AT 253 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR WEST CHAMBERS...OR 8 MILES EAST OF CAMP HILL... MOVING NORTHWEST AT 6 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WEST CHAMBERS. RIDGE GROVE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. HA
Special weather statement, Jun 11, 2:59 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 259 PM CDT WED JUN 11 2008 ALZ036-043-112030- COOSA-ELMORE- 259 PM CDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR COOSA AND ELMORE COUNTIES UNTIL 330 PM CDT... AT 257 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR EQUALITY...MOVING NORTHWEST AT 15 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CENTRAL. EQUALITY. SPEED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. HA
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 24 min |
| Jun 11, 3:57 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 30 min |
| Jun 11, 4:40 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 35 min |
| Jun 11, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Montgomery | 37 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 36 min |
| Jun 11, 5:33 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 27 min |
| Jun 11, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 34 min |
| Jun 11, 5:42 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 93 min |
| Jun 11, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
| Jun 11, 5:51 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 39 min |
| Jun 11, 5:55 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 35 min |
| Jun 11, 5:58 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 37 min |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 32 min |
| Jun 11, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 29 min |
| Jun 11, 6:27 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 48 min |
| Jun 11, 6:49 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.